MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBLEM S-ICD ELECTRODE DELIVERY SYSTEM; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION EMBLEM S-ICD ELECTRODE DELIVERY SYSTEM; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 4712
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The tunneling tool was not returned for analysis.As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that a subcutaneous implantable cardioverter defibrillator (s-icd) system was implanted.It was noted the patient had congenital heart disease and underwent a sternotomy in the past, but without wires.The electrode was placed on the right parasternal position.The patient's sternum was observed to be somewhat rotated.The system was implanted using the two-incision technique and automatic setup was performed, with the device picking the secondary vector.However, the device appeared to be sensing the p-waves and the vector was manually changes to primary.Defibrillation threshold (dft) testing was successful and the shock impedance measurement was 46 ohms.Post-implant x-rays were reviewed and the electrode placement almost appeared to be substernal.Two days after the implant, the physician contacted the boston scientific field representative to report a ct scan showed the tip of the electrode was intrathoracic.The patient was stable and there was no adverse effect on the patient.The physician planned a revision procedure for the electrode.The physician noted that during tunneling they did not believe they had a very aggressive angle and also that they could not feel the tunneling tool or electrode once placed.Data and x-rays were reviewed by technical services.The x-ray showed a potential anomaly on the body of the electrode, it appeared to be a kink, and the physician was cautioned to use a new electrode or thoroughly evaluate the existing electrode to ensure there was no actual damage.The electrode revision was performed the following week.The xyphoid incision was reopened and the electrode was pulled out.No damage was observed so the electrode was cleaned for reuse.A new incision was created at the upper sternum and the electrode was re-tunneled from the xyphoid to the upper incision.X-ray showed appropriate position and the incisions were closed.It was noted the physician preferred to maintain the original electrode so the device pocket would not require reopening, to mitigate any risk of infection for this patient.Automatic setup was performed and the device picked the primary vector.Dfts were successful, with a shock impedance measurement of 65 ohms.Data was submitted to technical services, and it was agreed the primary vector exhibited appropriate r-wave amplitudes and r/t ratio.The s-icd system remains implanted and in service.No additional adverse patient effects were reported.

Brand Name
EMBLEM S-ICD ELECTRODE DELIVERY SYSTEM
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9270051
Report Number2124215-2019-23004
Device Sequence Number13940910
Product Code LWS
UDI-Device Identifier00802526591907
UDI-Public00802526591907
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P110042/S102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model Number4712
Device Catalogue Number4712
Device Lot Number23749220
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2019
Initial Report FDA Received Date11/02/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;